Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 100, NWS Medford, OR

October 8, 2021

NWS Medford, OR issued this small craft advisory at Oct 8, 2021, 2:24 AM PDT. It took effect at Oct 8, 2021, 5:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2021, 2:24 AM PDT (09:24 UTC)
In effect from
Oct 8, 2021, 5:00 PM PDT
Expired
Oct 8, 2021, 11:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

743 
WHUS76 KMFR 080924
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
224 AM PDT Fri Oct 8 2021

PZZ376-082230-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-211008T1400Z/
/O.NEW.KMFR.SC.Y.0100.211008T2100Z-211009T0600Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
224 AM PDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...For the first Small Craft Advisory, steep seas 5 to 7 ft
  early this morning with a fresh northwest swell at 8 seconds and
  west-northwest swell of 2 ft at 16 seconds. For the second Small
  Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt
  and seas 5 to 7 ft at 8 seconds expected this afternoon and
  evening.

* WHERE...All areas until 3 AM then south of Port Orford this
  morning. North of Gold Beach this afternoon and evening with
  highest winds and seas beyond 30 nm from shore.

* WHEN...For the Small Craft Advisory, until 7 AM PDT this 
  morning. For the Small Craft Advisory, from 2 PM this 
  afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ370-082230-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-211008T1000Z/
/O.NEW.KMFR.SC.Y.0100.211008T2100Z-211009T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
224 AM PDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...For the first Small Craft Advisory, steep seas 5 to 7 ft
  early this morning with a fresh northwest swell at 8 seconds and
  west-northwest swell of 2 ft at 16 seconds. For the second Small
  Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt
  and seas 5 to 7 ft at 8 seconds expected this afternoon and
  evening.

* WHERE...All of the waters.

* WHEN...For the first Small Craft Advisory, until 3 AM PDT early
  this morning. For the second Small Craft Advisory, from 2 PM 
  this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ350-081030-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-211008T1000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
224 AM PDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WHAT...Steep seas 5 to 7 ft early this morning with a fresh
  northwest swell at 8 seconds and west-northwest swell of 2 ft at
  16 seconds.

* WHERE...All of the waters.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-081400-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-211008T1400Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
224 AM PDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS
MORNING...

* WHAT...Steep seas 5 to 7 ft early this morning with a fresh
  northwest swell at 8 seconds and west-northwest swell of 2 ft at
  16 seconds.

* WHERE...All areas until 3 AM, then from Port Orford southward 
  and between 5 and 30 NM from shore.

* WHEN...Until 7 AM PDT Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
2 follow-up statements
409 
WHUS76 KMFR 081609
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
909 AM PDT Fri Oct 8 2021

PZZ370-376-090600-
/O.EXT.KMFR.SC.Y.0100.211009T0000Z-211009T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
909 AM PDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...South wind 15 to 20 kt with gusts up to 25 kt and seas 6
  to 7 ft at 8 seconds expected.

* WHERE...Portions of the outer coastal waters between 20 and 60
  NM west of the coast.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Steep seas could capsize or damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
699 
WHUS76 KMFR 082105
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
205 PM PDT Fri Oct 8 2021

PZZ370-376-090600-
/O.CON.KMFR.SC.Y.0100.211009T0000Z-211009T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
205 PM PDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 7 ft at 8 seconds expected.

* WHERE...Portions of the outer coastal waters between 20 and 60 
  NM west of the coast.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Steep seas could capsize or damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 8:37 PM PDT, 5 hours 47 minutes earlier.

Area forecast discussion, Oct 7, 8:37 PM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
837 PM PDT Thu Oct 7 2021

.UPDATE...

&&

.DISCUSSION...With the cold air mass over the area and a short
wave moving through Modoc county into southern Lake county a
stronger cell has developed and is producing lightning. Have
updated the forecast to reflect this. Other wise the current
forecast looks on track for tonight. Sven

&&

.AVIATION...08/00Z TAFs...VFR conditions are expected to prevail
in all areas, with the exception of MVFR/IFR ceilings that are
likely to develop tonight into early tomorrow morning along the
coast and into the Umpqua Basin. Any areas of lowered flight
conditions should improve through the morning, with VFR then
expected to prevail across the region through much of the day
Friday. Winds and mid to upper level cloudiness is expected to
increase through the afternoon ahead of an approaching front. -BPN

&&

.MARINE...Updated 800 PM PDT Thursday 7 October 2021...The thermal
trough near the coast will gradually weaken tonight into Friday.
Steep seas and gusty north winds this evening and overnight will
subside with seas largely falling below 6 feet Friday. A weak front
will move through Friday night into Saturday with increasing south
winds, but winds and seas probably remain just below small craft
advisory levels. A slightly stronger front will follow for Sunday
with moderate northwest swell building Sunday night, and then
peaking on Monday. -Spilde/BPN

&&

.PREV DISCUSSION... /Issued 245 PM PDT Thu Oct 7 2021/

DISCUSSION...RADAR and satellite imagery are showing some light
showers moving across portions of eastern Modoc and southeastern
Lake County. These showers are part of a low pressure system that
has split off from the front that pushed through the area earlier
this week, putting southern Oregon and northern California into a
split flow pattern between two areas of low pressure.

Overall, these systems will continue to push eastward with an
additional front approaching the Pacific Northwest, but washing
out by the time it reaches the coastal mountains. While the
weather on Friday may bring some very light showers to the coast,
most areas will see drier albeit cool and somewhat cloudy
conditions. Cloud cover may return to spots in west side valleys
which may help preclude fog. That being said, temperatures could
be chilly enough that in areas with clear skies, expect some
frost. Unfortunately, there is not enough confidence for anywhere
to issue a frost advisory since dewpoint temperatures are a little
higher today than yesterday. That also means that fog may be the
predominant weather type tomorrow morning. Expect more of the same
on Saturday, albeit somewhat drier with weak ridging building into
the area.

Come Sunday, the next front pushes through. This front is not
exceptionally strong, and most of it will be utilized in breaking
down the weak ridge from Saturday. That being said, snow levels
will start out around 8000 feet and will quickly drop to 5000 feet
by Sunday evening and 3500 feet by Monday morning as the
precipitation become more showery in nature. This means that there
could be some snowfall impacting our middle and high mountain
passes including Highway 140, Willamette Pass, and possibly even
Siskiyou Summit on Interstate 5. Still, snowfall amounts are not
expected to be on the lighter side with relatively minimal to
minor impacts.

The showers could linger into Tuesday before another system
approaches on Thursday--keeping our active, even if relatively
weak streak of weather ongoing. Stay tuned to the forecast for
additional updates on the upcoming systems. -Schaaf

AVIATION...07/18Z TAFs...MVFR ceilings in the Umpqua Basin,
including at Roseburg, will persist for another couple of hours.
Areas of higher terrain will also be obscured, mainly from
Josephine County northward into central Douglas County. Conditions
will become VFR this afternoon. IFR ceilings will develop again
tonight especially from the coast to the Umpqua Basin.

Elsewhere, VFR will prevail today through Friday morning. -Spilde

MARINE...Updated 245 PM PDT Thursday 7 October 2021...The thermal
trough near the coast will gradually weaken tonight into Friday.
Steep seas and gusty north winds this evening and overnight will
subside with seas largely falling below 6 feet Friday. A weak front
will move through Friday night into Saturday with increasing south
winds, but winds and seas probably remain just below small craft
advisory levels. A slightly stronger front will follow for Sunday
with moderate northwest swell building Sunday night, and then
peaking on Monday. -Spilde

FIRE WEATHER...Updated 200 PM PDT Thursday 7 October 2021...A cool
and unsettled weather regime will remain in place through the coming
week. A weak front Friday will bring light precipitation to the
coast, Coast Range, and Umpqua Basin. Wetting rains are possible in
those areas. Saturday will be dry. A stronger front will bring
heavier and more widespread precipitation to the area Sunday, mostly
from the Cascades west and Siskiyous north.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.

Pacific Coastal Waters...
     Small Craft Advisory until 7 AM PDT Friday for PZZ356-376.
     Small Craft Advisory until 3 AM PDT Friday for PZZ350-370.

SBN/SBN/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:52 PM PDTFrost AdvisoryMFRCurry, Jackson, Josephine19 hr
Oct 8, 1:52 PM PDTFreeze WarningMFRSiskiyou19 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.